Filgastrim injections

Oh wow felt great after Docetaxal and Phesgo injection, thought yep I can deal with this Better than EC. Then bang start the Filgastrim injections and every thing hurts, skin, muscle, bones, it’s like constant period pains all over your body, can’t get comfy just to sit down. Is there only paracetamol that I can take? Any advice is welcome, thank you xx

  • Any reason Ibuprofen can't be taken? Not suffering as you are, but I take Ibuprofen as part of my normal medication and Oncologist hasn't advised against it. Jo x

  • I hated those!  Had to take them during paclitaxal as I was having it weekly, and they caused such a lot of pain.  Codeine helped me, especially at night, although it does make you constipated so need to take some laxatives as well.  I got on much better with the pegfilgrastim which is a single long lasting injection, you could ask whether that’s an option next cycle as I assume you’re on a three weekly dose?

  • I reduced my number of injections from 7 to 5 which seemed to stop the awful migraines I was getting towards the end of the course and whilst my wbc and neutraphils did drop they remained at reasonable levels.  I took paracetamol and ibuprofen on 2 hourly cycles and loratadine which was advised on here. Seemed to help but not get rid of it. The plus side is that I got through 7 cycles without a delay to treatment because of blood issues so whenever the aches and pains were bad I tried to think, this hurts but it’s boosting my immune system, gave me some comfort. All the best xx

  • I found ibuprofen had more effect than paracetamol and when I brought this up with the onco team they also recommended taking omeprazole to protect my stomach from the ibuprofen. If it’s any help I found the first Filgrastim was the worst (seemed to especially seek out any osteoarthritis I had) and it was a bit better with each successive day. 

  • Thanks everyone, unfortunately I can’t take ibuprofen as I have Crohn’s disease, I’ve took paracetamol and had a nice bath. Will hope that it doesn’t get worse during the next four, was only given five days worth. Thanks rungirl I’ll have a look at Pegfilgrastim. I can’t believe something as small as the injection to boost yr immune system has totally floored me. Thank you all for the advice looks like it’s gona be a few slow and steady days ahead. Xx

  • If you are in a lot of pain, call the chemo unit because you might be given something stronger/different than paracetamol and brufen. 

  • I have recently had to have filgrastim injections (for seven days once every three weeks during the last 6 months) and I too was in a lot of pain at the beginning but this eased as the months went by.  I'm not sure if it's our bodies and they in some way get used to the medicine.  

    What I found helped me was a heated electric blanket.  My knees used to ache after the filgrastim injections but the heated electric blanket helped ease the pain so that may be something you wish to consider buying.   

  • Thanks I’ve got some co codemol  which I’m going to take before bed so hopefully help with the pains and help me sleep. Xx

  • Thanks I’ve got some heat beanies for a bit of relief x

  • Hi Anna 

    Did you try reducing yourself or did they advise you to go to five? I’ve start to get really bad after a few days of them…migraines etc and I’ve asked why I need 7 when so many have five abs the nurse said it’s just my unit policy. This doesn’t seem very tailored and I’m really tempted to stop at 5 next round as the headaches were so bad that I couldn’t see. Just curious if you reduced yourself or do they have to test for anything? Xx